Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 33, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 26, 2025, 2:12 PM MST for Yavapai County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2025, 2:12 PM MST (21:12 UTC)
- Expired
- Aug 26, 2025, 5:45 PM MST
- In force
- 4 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Yavapai County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 10:48 AM MST, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 26, 10:48 AM MST, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1048 AM MST Tue Aug 26 2025 .SYNOPSIS...An active monsoon pattern continues across the state, with daily chances for showers/storms through mid-week. Afterwards, a drier pattern will return where only isolated activity will remain across the higher terrain. && .DISCUSSION...It's currently 12:30 AM MST as I'm writing this discussion and a nice light shower has passed over our office in Bellemont. We aren't the only location in northern Arizona seeing some late night precipitation. Yavapai County, many areas north of I-40, and the southern portion of Coconino County are also joining in on the overnight showers. We can't completely rule out a rumble of thunder or two through the overnight period, but most of the instability was used up yesterday afternoon/evening. Although we are expecting this active pattern to decline through the week, another decently active day is on tap for your Tuesday afternoon/evening. Hi-res guidance suggest a less active day than Monday, but there is still plenty of moisture and instability to keep things fun. We still have a Flood Watch in effect for the Kaibab Plateau, Grand Canyon, and Marble Canyon due to recent burn scars in the area. This product is valid through 8 PM MST this evening. Localized flooding will be possible outside of the northwest corner of Coconino County, especially if storms continue to build over the same area. Not to mention the ground has become more saturated from the last few days of showers/storms. Now let's talk about the downward trend in monsoon activity. High pressure over the Southwest has kept a strong flow of moisture into our CWA, but a weak trough will begin to form off the coast of California starting today. This low will gradually push the area of high pressure eastward, and put us in a more westerly flow aloft. This synoptic pattern will be less conducive for funneling moisture into the state, but we won't completely dry out either. Very slight chances for showers/storms remain in our forecast for the end of the week/weekend, but activity will likely be limited to the higher terrain. && .AVIATION...Tuesday 26/18Z through Wednesday 27/18Z...Mainly VFR conditions are expected, with only brief MVFR conditions in heavier SHRA/TSRA. Scattered SHRA/TSRA between 18Z Tuesday and 03Z Wednesday with best chances east of a line from KGCN-KFLG-PRC. Outside of gusty/erratic winds near TSRA, look for winds SW-W 5-15 kts. OUTLOOK...Wednesday 27/18Z through Friday 29/18Z...VFR conditions will continue, with only brief MVFR conditions in heavier SHRA/TSRA. Look for decreasing chances for SHRA/TSRA on Wednesday and Thursday. Any activity will occur primarily between 18Z-03Z each day. Gusty/erratic winds possible near storms, otherwise look for winds W 5-15 kts. && .FIRE WEATHER...Tuesday and Wednesday...Daytime highs will trend below normal from increased RH values and precipitation chances. Look for widespread showers/storms both afternoons/evenings, with isolated activity continuing overnight. Gusty/erratic winds are possible near the storms, with outflow gusts from 20-30 mph possible. Otherwise look for south through west winds 5-15 mph. Thursday through Saturday...Daytime highs will rise back towards normal by the end of the week. A drying trend will also return for the second half of the week as a West Coast trough pushes the Four Corners High east and brings in some drier air. Storm chances will decrease or disappear from the western half of the state, with best chance of showers/storms being over the eastern mountains. Outside of storm driven outflow winds, expect southwest through northwest winds 5-15 mph. && .FGZ WATCHES/WARNINGS/ADVISORIES... Flood Watch until 8 PM MST /9 PM MDT/ this evening for AZZ004>006. && PUBLIC...Konieczny AVIATION...Bernhart FIRE WEATHER...RR For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Aug 26, 9:49 AM MST, 4 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
949 AM MST Tue Aug 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM Flash Flood 1 NNE Prescott Courthou 34.55N 112.46W
08/25/2025 Yavapai AZ Cocorahs
Post-event report from Monday night (8/25).
A USGS stream gage on Granite Creek (GCRA3)
measured a 4.6 foot rise in 30 minutes. A
CoCoRaHS observer upstream of the gage
confirmed water nearing a business parking
lot in downtown Prescott. The observer
measured 2.05 inches of rain.
&&
MCTSpecial weather statement, Aug 26, 11:23 AM MST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1123 AM MST Tue Aug 26 2025
AZZ010-011-261900-
Chinle Valley AZ-Chuska Mountains and Defiance Plateau AZ-
1123 AM MST Tue Aug 26 2025 /1223 PM MDT Tue Aug 26 2025/
...A STRONG THUNDERSTORM WILL IMPACT AREAS TSAILE IN APACHE COUNTY
UNTIL NOON MST /1 PM MDT/...
At 1123 AM MST /1223 PM MDT/, Doppler radar was tracking a strong
thunderstorm 6 miles southwest of Wheatfields Lake, or 21 miles east
of Chinle, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Sehili, Wheatfields Lake, Sonsela Buttes, Canyon De Chelly
National Monument, Lower Wheatfields, Wheatfields, Upper
Wheatfields and Tsaile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3617 10932 3636 10922 3629 10905 3617 10905
3608 10912
TIME...MOT...LOC 1823Z 208DEG 14KT 3616 10920
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HumphreysThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:38 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 37 min |
| Aug 25, 6:36 PM MST | Special Weather Statement | FGZ | Yavapai | 24 min |
| Aug 25, 6:51 PM MST | Dust Storm Warning | FGZ | Yavapai | 24 min |
| Aug 25, 7:53 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 26, 11:23 AM MST | Special Weather Statement | FGZ | 37 min | |
| Aug 26, 11:46 AM MST | Severe Thunderstorm Warning | FGZ | Apache | 29 min |
| Aug 26, 12:29 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 46 min |
| Aug 26, 1:43 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 32 min |
| Aug 26, 2:01 PM MST | Flash Flood Warning | FGZ | Coconino | 4 hr |
| Aug 26, 2:24 PM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 4 hr |
| Aug 26, 2:44 PM MST | Flash Flood Warning | FGZ | Coconino | 9 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.